Thunderstorm Wind, Harrison
- When
- February 3, 9:30 PM EST
- Where
- Harrison County, Ramsey
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.317, -86.150
Three trees were downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 3, 2:40 PM EST, 6 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 240 PM EST MON FEB 3 2003 995MB SURFACE LOW WAS MOVING ACROSS NORTHCENTRAL ILLINOIS AT 18Z WITH A STRONG COLD FRONT EXTENDING SOUTHWEST INTO CENTRAL ARKANSAS. A STRONG SOUTHERLY FLOW AHEAD OF THIS SYSTEM HAS PRODUCED OCCASIONAL WIND GUSTS TO 30 MPH ACROSS THE COUNTY FORECAST AREA. THE MODELS ARE IN AGREEMENT ON MOVING TO LOW TO CENTRAL MICHIGAN BY 06Z. WE EXPECT THE FRONT TO MOVE ACROSS SDF AND BWG AROUND 05Z AND LEX BETWEEN 06 AND 07Z. MARGINAL INSTABILITY ACROSS ARKANSAS AND MISSOURI WILL WEAKEN THIS EVENING HOWEVER A FEW ELEVATED THUNDERSTORMS CANNOT BE RULES OUT. THE HEAVIEST RAIN STILL LOOKS TO DEVELOP OVER THE COUNTY FORECAST AREA BETWEEN 00 AND 06Z. WE DO NOT EXPECT MUCH WRAP AROUND MOISTURE SINCE THE SURFACE LOW WILL CONTINUE TO TRACK RAPIDLY NORTHEAST. HOWEVER WITH THE STRONG COLD AIR ADVECTION SNOW FLURRIES CANNOT BE RULE OUT TUESDAY MORNING. TEMPERATURES WILL HOLD IN THE MID 50S THIS EVENING BUT WILL BEGIN A RAPID DROP AS THE FRONT PASSES. READINGS AT 12Z TUESDAY WILL BE IN THE MID AND UPPER 30S AND RISE ONLY A DEGREE OR TWO DURING THE DAY TUESDAY. COLD HIGH PRESSURE WILL BUILD INTO THE MID MISSISSIPPI VALLEY WEDNESDAY. ANOTHER AREA OF LOW PRESSURE WILL DEVELOP OVER TEXAS THURSDAY. THIS SYSTEM WILL BE RESPONSIBLE FOR PRECIPITATION ACROSS THE TENNESSEE VALLEY AND SOME OF THIS PRECIPITATION MAY REACH AS FAR NORTH AS KENTUCKY. AT THE PRESENT TIME THE PRECIPITATION WOULD BE IN THE FORM OF SNOW AND LIGHT IN NATURE. .SDF...NONE. JA
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 655 PM EST MON FEB 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS WILL DEVELOP JUST AHEAD OF A STRONG COLD FRONT, AND MOVE RAPIDLY EASTWARD ACROSS THE OUTLOOK AREA OVERNIGHT. OCCASIONAL DEADLY LIGHTNING, ALONG WITH WIND GUSTS NEARING 55 MPH WILL BE POSSIBLE FROM THIS LINE OF STORMS. THIS COULD CAUSE SOME ISOLATED WIND DAMAGE. OUTSIDE OF THE THUNDERSTORMS, THE TIGHT PRESSURE GRADIENT BOTH AHEAD OF AND BEHIND THE FRONT, WILL LEAD TO WIND GUSTS FROM 25 TO 35 MPH THROUGH THE NIGHTTIME HOURS. KEEP IN MIND ALSO THAT WINDS WILL SHIFT RAPIDLY FROM A SOUTHERLY DIRECTION, TO A WESTERLY ONE WITH THE FRONTAL PASSAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. A WEAK SYSTEM IS FORECAST TO BRING SOME LIGHT SNOW TO THE OUTLOOK AREA THURSDAY. UNCERTAINTY EXISTS AT THIS TIME ON THE STRENGTH AND TIMING OF THIS SYSTEM AND THE RESULTANT SNOWFALL AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. SMALLCOMB
The Louisville radar (KLVX), 42 km away, was scanning. The volume nearest the first event began at 02:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
Three trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344296.